MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; :POLYSYN 3-0 UNDYED 1X18" PS-2

SURGICAL SPECIALTIES CORPORATION SHARPOINT; :POLYSYN 3-0 UNDYED 1X18" PS-2
Model Number G497N
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot aahe541 and lot aahb006 manufactured 12/30/2020, expires 12/29/2025, udi code were used for the procedure.The review of the device history records confirmed the finished goods and components met all requirements throughout the incoming inspection, manufacturing, in-process and final inspection processes.No sterile samples were returned for testing/review.No retained samples were available for review.No photos of the surgical site(s), patient's incisions were provided for review.If samples and/or photos become available, the samples will be tested, photos will be reviewed and the results will be documented in the file.A follow-up report will be submitted at that time.The "precautions" section of the ifu states, "infections, erythema, foreign body reactions, spitting transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with polysyn¿ (polyglycolic acid) suture".The ¿adverse reactions¿ section of the ifu for the pga devices states, ¿adverse effects associated with the use of this device may include, wound dehiscence, failure to provide adequate wound support in closure of the site where expansion, stretching or distension occur, failure to provide adequate wound support in elderly, malnourished or debilitated patients or in patients suffering from condition which may delay wound healing, infection, minimal acute inflammatory tissue reaction, localized in tissue with poor blood supply, calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs and transitory local infection at the wound site¿.The "actions" section of the ifu for this material states, "poly"syn¿ (polyglycolic acid) suture elicits a minimal acute inflammatory reaction in tissues, which is followed by gradual encapsulation of the suture by fibrous connective tissue.Progressive loss of tensile strength and eventual absorption of polysyn¿ (polyglycolic acid) synthetic absorbable sutures occurs by hydrolysis, where the polymer degrades to glycolic acid which is subsequently absorbed and metabolized by the body.Absorption begins as a loss of tensile strength without appreciable loss of mass.Implantation studies in animals indicate that polysyn¿ (polyglycolic acid) suture retains at least 50% of its original tensile strength at two weeks post implantation, with approximately 20% remaining at three weeks.Absorption of polysyn¿ (polyglycolic acid) synthetic absorbable suture is essentially complete between 50 and 90 days.Without receiving photos of the incisions/surgical site, details of the procedures performed, post-operative instructions and/or events that may have occurred resulting in the wound healing difficulties, placement of the devices or the surgeon's technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The patient had a severe case of spitting of her sutures bilaterally on her vertical breast incisions as well as on parts on her abdomen (she had a mastopexy with a removal and placement of implants along with an abdominoplasty).She required extensive wound care post op and her incision took over 5 weeks to completely heal.Dr (b)(6) has not experienced anything to this degree before during his time in practice with has been over 20 years.
 
Additional Manufacturer Narrative
Sterile samples from the reported lot were returned for visual review and testing.No defects or abnormalities were observed on the packages or devices.The devices met the current specification including the usp tensile strength requirements for 3-0 pga material.No other complaints were received from any other customers/distributors for the lots reported.

Brand Name
SHARPOINT
Common Device Name
:POLYSYN 3-0 UNDYED 1X18" PS-2
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer Contact
eliot knappenberger
1100 berkshire blvd.
ste 308
reading, PA 19608
MDR Report Key11980232
Report Number3010692967-2021-00022
Device Sequence Number14217914
Product Code GAM
UDI-Device Identifier10848782015082
UDI-Public(01)10848782015082(17)251227(10)AAHE541
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K965162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
Report Date (Section F) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Model NumberG497N
Device Lot NumberAAHE541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Device Age4 MO
Event Location Home
Date Report to Manufacturer05/13/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale